Home » Frequently asked Questions on Health » Is it safe to take medicines for gaining weight?

Is it safe to take medicines for gaining weight?

Q: I am a 28 years old male, 163 cm tall and weigh only 45 kg. I have been asked by my doctor to take Evion LC, Biotin and ciplactin for a month to gain weight. But after taking a dose for 2 days, I have started feeling drowsy all the time. Is it safe to take these drugs? Are there any side effects of prolonged usage of Ciplactin/Biotin and Evion LC?

A:Use of medicines to add weight is a risky affair and can cause many adverse effects. For instance, Ciplactin (cyproheptadine) is actually an antiallergy drug that causes not only drowsiness and inability to concentrate but many other side effects such as low blood pressure, impaired reactions (can be fatal if driving), dizziness, inflammation of stomach and even blood disorders. Excessive use of vitamin E (Evion LC) can lead to lethargy, muscle weakness and intestinal cramps. Biotin contains vitamin H which is available in plenty in food. Moreover, the body recycles biotin; hence supplements are not needed unless there is proven deficiency. It will be better if you depend on healthy diet rather than unproven medicines.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------